Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 22, 2011, 5:42 PM PDT for Latah County, Nez Perce County, Idaho. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2011, 5:42 PM PDT (00:42 UTC)
- Expired
- Jun 22, 2011, 6:08 PM PDT
- In force
- 26 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Latah County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 162 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:43 PM PDT | HAIL 1 | 3 Se Gifford, ID | SPOTTER NE25 SEVERAL 1 INCH HAILSTONES, MIXED WITH MARBLE AND PEA-SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS56 KOTX 230042
SVROTX
IDC057-069-230130-
/O.NEW.KOTX.SV.W.0001.110623T0042Z-110623T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
542 PM PDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO...
SOUTHEASTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO...
* UNTIL 630 PM PDT
* AT 539 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GIFFORD...OR 12 MILES WEST OF OROFINO...AND MOVING NORTHEAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LENORE...PECK...SOUTHWICK AND SPALDING
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4641 11667 4675 11634 4663 11632 4662 11644
4651 11644 4650 11638 4648 11636 4646 11642
4642 11637 4637 11637 4635 11640 4634 11649
4632 11651
TIME...MOT...LOC 0042Z 212DEG 23KT 4643 11648
$$
FRIES2 follow-up statements
978
WWUS56 KOTX 230053
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
553 PM PDT WED JUN 22 2011
IDC057-230102-
/O.CAN.KOTX.SV.W.0001.000000T0000Z-110623T0130Z/
LATAH ID-
553 PM PDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LATAH COUNTY IS
CANCELLED...
THE TRACK OF THE CELL HAS ALTERED SUCH THAT IT IS UNLIKELY TO
CONTINUE NORTHWARD INTO LATAH COUNTY. THE WARNING IS THUS
CANCELLED.
LAT...LON 4645 11657 4656 11645 4655 11644 4651 11644
4650 11638 4648 11636 4646 11642 4642 11636
4640 11637 4638 11648
TIME...MOT...LOC 0052Z 214DEG 22KT 4647 11645
$$
IDC069-230130-
/O.CON.KOTX.SV.W.0001.000000T0000Z-110623T0130Z/
NEZ PERCE ID-
553 PM PDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR EAST CENTRAL NEZ PERCE COUNTY...
AT 549 PM PDT...A TRAINED WEATHER SPOTTER IN SPALDING IDAHO REPORTED
A SEVERE THUNDERSTORM THAT WAS PRODUCING QUARTER SIZE HAIL. AS OF
552 PM PDT...THIS STORM WAS LOCATED NEAR PECK...OR 10 MILES WEST OF
OROFINO...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4645 11657 4656 11645 4655 11644 4651 11644
4650 11638 4648 11636 4646 11642 4642 11636
4640 11637 4638 11648
TIME...MOT...LOC 0052Z 214DEG 22KT 4647 11645
$$
FRIES604
WWUS56 KOTX 230108
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
608 PM PDT WED JUN 22 2011
IDC069-230118-
/O.CAN.KOTX.SV.W.0001.000000T0000Z-110623T0130Z/
NEZ PERCE ID-
608 PM PDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEZ PERCE COUNTY
IS CANCELLED...
DOPPLER RADAR INDICATED THE STORM HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 4645 11657 4656 11645 4655 11644 4651 11644
4650 11638 4648 11636 4646 11642 4642 11636
4640 11637 4638 11648
TIME...MOT...LOC 0108Z 214DEG 22KT 4655 11637
$$
JCOTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:16 PM PDT, 26 minutes earlier.
Area forecast discussion, Jun 22, 5:16 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 516 PM PDT WED JUN 22 2011 .SYNOPSIS... TODAY'S WARM WEATHER WILL BE ON THE OUT OVERNIGHT AS A STRONG COLD FRONT WILL USHER IN MUCH COOLER WEATHER FOR TOMORROW. AHEAD OF THIS FRONT...A CHANCE FOR RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL EXIST ACROSS FAR EASTERN WASHINGTON AND THE IDAHO PANHANDLE OVERNIGHT. EXPECT BREEZY CONDITIONS AND BELOW AVERAGE TEMPERATURES ON THURSDAY. UNSEASONABLY COOL...BUT MOSTLY DRY WEATHER WILL PERSIST INTO THE WEEKEND. TEMPERATURES WILL CLIMB BACK TO NEAR NORMAL BY EARLY NEXT WEEK. && .DISCUSSION... UPDATE...FORECAST UPDATE MADE TO ADJUST CLOUD COVER BASED ON CURRENT TRENDS AND SWITCH PRECIPITATION CHANCES FROM PROBABILITY TO COVERAGE WORDING (I.E. CHANCE TO ISOLATED/SCATTERED) FOR THIS EVENING. I ALSO ADDED THE MENTION OF HEAVY RAIN/SMALL HAIL/GUSTY WINDS TO THE SOUTHEAST CWA. SHOWERS AND T-STORMS HAVE BEEN DEVELOPING ABOUT NORTHEAST OREGON TO THE CAMAS PRAIRIE THIS AFTERNOON...IN THE DIFFLUENT NORTHEAST SIDE OF THE INCOMING UPPER TROUGH. STORM TOPS HAVE BEEN NEAR 25KFT-40KFT AND WITH STORM-TOP DIVERGENCE VALUES REACHING NEAR 60-90KTS. LAPS ANALYSIS INDICATES CAPES BETWEEN 1000-2000 J/KG ACROSS THIS REGION...WITH DEW POINTS IN THE LOWER TO MID-50S. 0-6KM SHEAR IS SUFFICIENT AT 35KTS TO SUSTAIN SOME STRONGER STORMS...WITH THE POTENTIAL FOR NEAR SEVERE STORMS WITH GUSTY WINDS AND HAIL OVER THE FAR SOUTHEAST CWA. THE SURFACE-BASED INSTABILITY WANES TOWARD 06Z WITH A STRENGTHENING INCREASE CIN PUTTING A CAP ON IT. HOWEVER THE INCOMING MID-LEVEL TROUGH/SHORTWAVE AND COLD FRONT COMING IN THROUGH THE OVERNIGHT WITH HAVE SOME ELEVATED INSTABILITY TO WORK WITH. GFS/NAM BOTH SHOW A RIBBON OF NEGATIVE DTHETA/DZ LAPSE RATES AND CAPE ACROSS THE EASTERN THIRD OF WASHINGTON AND NORTHERN IDAHO. THE DEEPEST ELEVATED INSTABILITY IS PLOTTED OVER THE SOUTHEAST CWA...FROM THE BLUES AND CAMAS PRAIRIE ONTO THE PALOUSE AND CENTRAL PANHANDLE. SO THE SHOWER AND THUNDERSTORM THREAT WILL EXPAND NORTH AND NORTHEASTWARD THROUGH THE NIGHT...TRANSITIONING TO ELEVATED CONVECTIVE THREAT. /JCOTE && .AVIATION... 00Z TAFS...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH 00Z FRIDAY. THE MAIN WEATHER CONCERN THIS PERIOD WILL BE THE RISK OF -TSRA ACROSS SOUTHEASTERN WA AND THE ID PANHANDLE THIS EVENING. GUSTY WINDS WILL BE POSSIBLE NEAR STORMS...WHICH APPEAR MOST LIKELY TO IMPACT KLWS EARLY THIS EVENING...AND POSSIBLY KPUW LATE THIS EVENING. ADDITIONAL SHOWERS WILL DEVELOP LATE TONIGHT ACROSS EASTERN WA WHERE THERE WILL BE A SLIGHT CHANCE OF A -TSRA IMPACTING THE KGEG-KCOE CORRIDOR. STORMS WHICH FORM WILL BE HIGH BASED WITH MOST CIGS REMAINING ABOVE 7KFT. A FRONT WILL SWEEP THE REGION CLEAN OF ANY SHOWERS AND THUNDERSTORMS FROM WEST TO EAST LATE TONIGHT. EXPECT GUSTY WINDS OF 20-30KTS IN THE IN THE WAKE OF THE FRONT AT ALL TAF SITES BEGINNING TOMORROW MORNING. /NEUMAN && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 55 67 43 65 45 68 / 30 20 0 0 0 0 COEUR D'ALENE 54 66 42 64 44 67 / 40 40 10 10 0 10 PULLMAN 52 64 42 63 42 66 / 50 30 0 0 0 0 LEWISTON 59 71 48 70 49 74 / 40 20 0 0 0 0 COLVILLE 53 72 43 69 42 73 / 10 30 20 20 10 20 SANDPOINT 54 67 42 63 42 66 / 50 50 10 10 10 20 KELLOGG 50 62 41 61 41 63 / 60 60 10 10 10 10 MOSES LAKE 54 74 46 73 46 75 / 0 0 0 10 10 0 WENATCHEE 57 70 50 71 50 74 / 0 0 0 10 10 0 OMAK 53 73 44 70 45 74 / 10 10 10 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 22, 6:01 AM PDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 601 AM PDT WED JUN 22 2011 IDZ001>004-026-027-WAZ031>038-041>044-231315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 601 AM PDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 4:15 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
415 PM PDT WED JUN 22 2011
IDZ027-230015-
LEWIS ID-NEZ PERCE ID-
415 PM PDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
SOUTHWESTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO
UNTIL 515 PM PDT
AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTHWEST OF WINCHESTER..MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
WEAK ROTATION WAS ALSO NOTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN NEZ PERCE COUNTY...
RURAL SOUTHWESTERN LEWIS COUNTY...
RURAL CENTRAL LEWIS COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4590 11686 4599 11690 4624 11651 4618 11644
4611 11650 4600 11651 4599 11654 4603 11664
4600 11663 4599 11671 4595 11675 4588 11673
4585 11680
TIME...MOT...LOC 2315Z 231DEG 20KT 4591 11682
FRIESSpecial weather statement, Jun 22, 5:38 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
538 PM PDT WED JUN 22 2011
IDZ026-230115-
NEZ PERCE ID-
538 PM PDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
UNTIL 615 PM PDT
AT 535 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF CULDESAC..MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
WEAK ROTATION WAS ALSO INDICTED ON NATIONAL WEATHER SERVICE DOPPLER
RADAR.
LOCATIONS IMPACTED INCLUDE...
LENORE...
PECK...
SOUTHWICK AND SPALDING...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4638 11667 4663 11647 4663 11645 4651 11644
4649 11636 4647 11637 4646 11642 4642 11637
4637 11636 4634 11639 4635 11647 4632 11652
TIME...MOT...LOC 0038Z 212DEG 22KT 4641 11648
FRIESThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:38 PM PDT | Special Weather Statement | OTX | Nez Perce | 37 min |
| Jun 22, 7:25 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 51 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.